Article Text

Statistics from Altmetric.com

Haemodynamic patterns in patients with scorpion envenomation. D R Karnad. Heart 1998; 79 :485–9.

The wrong fig 1 was published in this article; the correct figure is printed below. In addition, the title and column headings for table 2 were incorrect and should have read as follows:

Figure 1

Postulated sequence of events following scorpion envenomation. Haemodynamic changes may result from either predominantly vascular or predominantly myocardial effects of the venom. While a transition from the vascular to the myocardial pattern has been reported in animals, this has not been demonstrated clearly in humans.

Table 2 Haemodynamic data classified according to clinical syndromes observed in eight patients with scorpion envenomation and the effect of afterload reduction with captopril. Systemic hypertension is a predominantly vascular effect of the venom; pulmonary oedema, hypovolaemic shock, and cardiogenic shock are predominantly myocardial effects.

Column headings—Variable; Normal range; Systemic hypertension (n = 1); Pulmonary oedema (n = 7); Hypovolaemic shock (n = 3); Cardiogenic shock (n = 1); After captopril (n = 7).

The data for each column were correct as published. These errors are regretted.

View Abstract

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles